Prozac is the commercially available brand name for the drug Fluoxetine. Fluoxetine is an antidepressant and is used in the treatment of depression, panic attacks, obsessive-compulsive disorder, severe premenstrual syndrome, and bulimia. It helps in improving the mood, sleep, appetite, and energy levels.
All the answers published in this website are written by verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.
I see some floating wavy things and a few spots in my eyes. What are they?
Query: Hello doctor,I see some floating wavy things in my eyes. They look like waves, and sometimes there are one or few spots that look solid. What are they? I have been to an optometrist for a retinal scan the other month and they did not find anything wrong. Maybe they missed something. Also, I got thes... Read Full »
Answer: Hello, Thank you for stopping by! I am here to provide expert opinions on your medical issues. The red wavy lines are blood vessels that are present in all eyes and are important for the survival of the eye. These vessels provide nutrition to the eyes so do not worry about them. Regarding the dots... Read Full »
I have switched from Prozac to Lexapro as I suffer from generalized anxiety and panic attacks, but there is no improvement in my condition. Why?
Query: Hello doctor, I was switched from Prozac to Lexapro because Prozac was not working anymore. Prozac 60 mg went to Lexapro 10 mg right away and I thought I was better but then crashed and had severe panic attacks. I went to Lexapro 20 mg five days ago and I am still getting panic attacks but they are ... Read Full »
Answer: Hello, Welcome to icliniq.com. Thank you for your query. I can understand your situation. You may have an anxiety disorder. There is non-pharmacological management for your condition. I suggest you to follow a few instructions mentioned below. You should do exercises daily for 30 to 45 minutes ... Read Full »
How can I increase my sex drive while on antidepressants?
Query: Hi doctor, I have no sex drive whatsoever and cannot obtain an orgasm. Please help. Read Full »
Answer: Hi, Welcome to icliniq.com. I read your query with due interest and understand your concerns. Low sex drive is a common symptom of a variety of medical and psychiatric disorders. Before I speculate anything about it I need you to answer a few questions in detail. Mention the duration of the pro... Read Full »
Taking Prozac has made my libido very low. What to do?
Query: Hi doctor, I am an 18 year old male, and I have been taking Prozac for probably 6 months, which has made my libido very low. Will it go back to the way it was if I stop the medicine? Read Full »
Answer: Hi, Welcome to icliniq.com. I understand that Prozac (Fluoxetine) is a known cause of low libido and this might be a single or contributory cause in your decreased libido. In my view, solutions to your problem are: If your problem for which you started Prozac was of short duration, then you can tal... Read Full »
My fiance has loss of genital sensation after taking Prozac. Is this permanent?
Query: Hello doctor, My 54-year-old fiance had just started 20 mg of Prozac once a day five days ago. He is already experiencing a loss of genital sensation and an inability to get aroused. He has never been on any kind of medicine. He is stopping it, but how long will it take to get it out of his system i... Read Full »
Answer: Hello, Welcome to icliniq.com. Prozac (Fluoxetine) remains in the body for up to two weeks and its metabolites for up to four weeks as its half-life is around 72 hours. Thanks and regards. Read Full »
Is it possible to reduce the side effects of my social phobia medications?
Query: Hi doctor, I will first summarize my case, and then I will put my query. I had been diagnosed to have GAD and social phobia before 10 years, and I was taking Paxil 20 mg daily in the evening along with CBT. The result was excellent. The anxiety and depression went away, but with a very high level o... Read Full »
Answer: Hi, Welcome to icliniq.com. I read your query. Out of the three options, the third option would be the best possible concerning the balance between the effectiveness and side effects. Zoloft (Sertraline) and Lexapro (Escitalopram), both are almost equal regarding the side effects and efficacy. Ba... Read Full »
Can I take antidepressants along with multiple sclerosis medications?
Query: Hello doctor, I have had multiple sclerosis for five years. I have been taking Tysabri once a month from four years. Recently, I have been more depressed. My psychologist suggests that I take Prozac for my depression. Does Prozac interact with Tysabri? I have read online that it is risky. I am attac... Read Full »
Answer: Hello, Welcome to icliniq.com. The study which you have mentioned is not a proper research study. The sample selection is random and there are many biases in this study. I could not find any specific study that discusses drug interactions between Tysabri (Natalizumab) and Prozac (Fluoxetine). But, o... Read Full »
Is Prozac a better alternative for Paroxetine?
Query: Hi doctor, I have been suffering from severe anxiety disorder for the past two years. It all started with a severe panic attack then I was diagnosed with acute hypochondriac. I have been always worrying about my heart health and fearing that any time I may get an attack. This has reduced my quality ... Read Full »
Answer: Hello, Welcome to icliniq.com. I can understand your concern. Hypochondriasis is a serious anxiety condition which cause severe symptoms and fear about health condition. Both Paroxetine and Prozac (Fluoxetine) are the drugs belonging to SSRI (selective serotonin reuptake inhibitor... Read Full »
Could I take a tablet Prozac temporarily to relieve my withdrawal symptoms of tablet Seroxat?
Query: Hi doctor, I am tapering the dosage of tablet Seroxat from 10 mg to 9 mg. But the intensity of my headache is overwhelming. I cannot deal with the pain. I am experiencing sharp pain in the head along with on and off pain in my legs. Could I temporarily take a tablet Prozac? Kindly help. Read Full »
Answer: Hello, Welcome to icliniq.com. Thank you for your query. Tablet Seroxat has a concise half life and hence tapering it will cause withdrawal symptoms. I suggest you two alternative options as follows; 1) Take a long-acting SSRI (selective serotonin reuptake inhibitor) like Fluoxetine (Pr... Read Full »
Does prolonged use of Prozac cause darkening of the iris?
Query: Hi doctor,I have been taking Prozac for about six years. And I have noticed that my eye color looks much darker, I tried to research this online, but nothing came up apart from how Prozac can increase melanin melanocytes in the skin. Could this all so mean it affects the pigments in the iris, causin... Read Full »
Answer: Hello, Welcome to icliniq.com. I hope you are otherwise hale and hearty. I have understood your query, and I would like to tell you that there is nothing really to be anxious about. Prozac or, generically, Fluoxetine can, in the long run, cause pigmentation of the skin. There have, however,... Read Full »